WARNING

You are using an outdated browser. Please upgrade your browser to improve your experience.

Close [x]

RSS Feed

Posted on 02-01-2017

Can Going Off Your Medications Make You Sick?

(Yes, It’s Called Withdrawal Syndrome)


 

CAUTION: Do NOT discontinue any prescription medication without the guidance and supervision of your prescribing physician.

Reasons You May Choose to Go Off a Medication: 

  1. You feel you don’t need it anymore, (discuss this with your prescribing doctor)
  2. It is causing other health problems
  3. There are undesirable or unbearable side effects
  4. You have acquired a drug-induced disease

What is Withdrawal Syndrome?

Many commonly prescribed medications used to treat a wide variety of disorders can be addictive.

The side effects of discontinuing these drugs is  called Withdrawal Syndrome (or also known as Discontinuation Syndrome). 

You may not know if you are addicted to your current medication, so, being prepared for possible withdrawal syndrome symptoms is wise if you are choosing to discontinue that medication. 

The  addictive properties of the drug may only be known when you try to discontinue it. 

Withdrawal syndrome is characterized by one or more of the following symptoms (Haddad et al, 2001):

  • Dizziness, vertigo or ataxia (problems with muscle coordination)
  • Paresthesia (tingling or pricking of your skin), numbness, electric-shock-like sensations
  • Lethargy, headache, tremor, sweating or anorexia
  • Insomnia, nightmares or excessive dreaming
  • Nausea, vomiting or diarrhea
  • Irritability, anxiety, agitation/panic or low mood

 

How Do I Prevent Withdrawal Syndrome?

  1. Don’t be embarrassed to tell your physician your desire to discontinue the medication
  2. Work with your prescribing doctor and be in communication with them
  3. Reduce the dosage in a slow and gradual process over weeks or months, because gradually tapering down the dosage of medications usually, but not always, minimizes the appearance of any withdrawal syndrome symptoms

How Do I Treat Withdrawal Syndrome Symptoms?

  1. Your physician may have alternative medications for you to temporarily take to reduce the symptoms
  2. You may use Over The Counter (OTC) supplements to mitigate the symptoms
  3. You may be tested with Nutrition Response Testing (NRT) to see exactly what supplement your body needs to get through the transition off of the medication, and to keep you off the it. 

If you’d like to have your nutritional needs assessed or prevent Withdrawal Syndrome with Nutrition Response Testing (NRT), please call Hands on Healing Chiropractic,  408-371-0068.

Exclusive Offer

Sign up now for a free consultation!

THIS ---->https://handsonhealingco.chiromatrixbase.com/blog/b_77287_can_going_off_your_medications_make_you_sick.html

Office Hours

DayMorningAfternoon
Monday9 am - 1 pm3 pm - 6:30 pm
Tuesday9 am - 1 pm3 pm - 6:30 pm
Wednesday9 am - 1 pm3 pm - 6:30 pm
ThursdayClosed3 pm - 6:30 pm
Friday9 am - 1 pmClosed
Saturday9 am - 1 pm1st & 3rd Saturday Each Month
SundayClosedClosed
Day Morning Afternoon
Monday Tuesday Wednesday Thursday Friday Saturday Sunday
9 am - 1 pm 9 am - 1 pm 9 am - 1 pm Closed 9 am - 1 pm 9 am - 1 pm Closed
3 pm - 6:30 pm 3 pm - 6:30 pm 3 pm - 6:30 pm 3 pm - 6:30 pm Closed 1st & 3rd Saturday Each Month Closed

Newsletter Sign Up